Arkansas, 2022Tornadoes and Hail in Arkansas, April 11, 2022
April 11, 2022 · NWS TSA · 15 events in 3 counties and zones
Severe thunderstorms developed across west central Arkansas during the afternoon and evening hours of the 11th, as a cold front moved through the area. The air mass ahead of the front had become very unstable by mid afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $975,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed across west central Arkansas during the afternoon and evening hours of the 11th, as a cold front moved through the area. The air mass ahead of the front had become very unstable by mid afternoon. This instability, combined with strong wind shear, promoted the development of supercell thunderstorms that produced hail up to baseball size and a couple tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 11, 1:35 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 11, 1:35 PM CST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
235 PM CDT Mon Apr 11 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(Through tonight )
Issued at 209 PM CDT Mon Apr 11 2022
The primary short term concern focuses on severe weather potential
through this evening, primarily from southeast OK through parts
of west central AR, along and south of quasi-stationary boundary.
As of 2 PM, the boundary extended near I-40 in west central AR to
near MLC to a little south of ADM. Meso analysis showing a pocket
of SB CAPE aground 3000 j/kg near I-30 in NC TX/SC OK with little
cap remaining. As such most of the recent CAM guidance shows
development across SE OK/WC AR over the next few hours, with some
suggestion of more robust development closer to 00z farther to
the southwest. Storms should become supercellular rather quick
given the strength/orientation of deep layer shear, with all modes
of severe possible in any more discrete cells. These storms will
move off to the east with most ending around 06z or shortly
thereafter.
&&
.LONG TERM...
(Tomorrow through Monday)
Issued at 209 PM CDT Mon Apr 11 2022
Moist Gulf air will surge back north Tuesday in response to a
quickly approaching Pacific shortwave with entire area well
withing the warm sector. A sharp dryline will become established
west of I-35 as has been advertised for a few days now, but there
are a number of factors that could keep much, if any, convection
along the dry line in OK. Another consistent signal in the data
has been for a subtropical shortwave to lift northeast relatively
early in the day, forcing more widespread development in the warm
sector across TX/LA into southern OK, which would likely place
the OK portion of dry line within an area of subsidence. Most
guidance continues to support this with limited development. The
POP forecast for Tuesday mainly reflect potential associated
with the southern wave, which will have some severe potential. In
the event any storms fire on the dry line Tues afternoon, the
conditional prob of severe weather is quite high. Will also see
rather gusty winds Tuesday afternoon, fortunately we stay east of
the dry line which limits fire weather concerns some.
Higher chances of storms will eventually arrive in eastern Ok
Tuesday night into Wednesday morning as Pacific front overtakes
the dry line and sweeps through the area. These storms will also
have severe potential, though the highest may end up being just
east of the forecast area. Drier but cooler air behind the front
along with gusty NW winds will raise the fire weather potential,
though temperatures may stay below Red Flag criteria.
Patter will remain unsettled through the weekend with another
chance of showers and thunderstorms Easter weekend, with highest
chances appearing to be Saturday. A trend toward well below
normal temperatures may be shaping up early next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Mon Apr 11 2022
Thunderstorm impacts will be the main aviation concern for the
next 6 to 12 hours, with ongoing potential at the NE OK and far NW
AR sites, shifting southward to MLC and FSM late afternoon and
early evening. Expect potential for IFR conditions and possible
severe wind gusts at MLC and FSM late afternoon into evening.
Ceilings will decrease tonight, with periods of IFR/MVFR
conditions likely. Visibility reductions in fog should also occur
at the NE OK sites tonight. Winds will largely be light until
things shift to the south tomorrow morning and become gusty.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 56 82 57 67 / 10 20 30 30
FSM 61 81 63 74 / 50 30 50 70
MLC 59 80 60 75 / 20 30 30 30
BVO 51 82 53 66 / 10 10 40 30
FYV 56 79 58 70 / 40 20 50 80
BYV 54 78 60 71 / 40 20 50 80
MKO 56 79 59 71 / 20 20 30 40
MIO 51 79 56 66 / 10 10 40 60
F10 56 81 59 71 / 20 20 30 30
HHW 64 79 63 79 / 30 50 40 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&
SHORT TERM...14
LONG TERM....14
AVIATION...22
Hazardous weather outlook, Apr 11, 11:34 AM CST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1234 PM CDT Mon Apr 11 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1234 PM CDT Mon Apr 11 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Limited.
AREA...Southeast Oklahoma and West Central Arkansas.
ONSET...After 5 PM.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Eastern Oklahoma and West Central Arkansas.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered strong to severe thunderstorms are expected
to develop late this afternoon and into the evening along and
south of a boundary stalled across southeast Oklahoma and western
Arkansas. Hail to the size of tennis balls and damaging wind gusts
to 70 mph will be the main threats, with a limited tornado threat
especially for storms that interact with the boundary. These
storms are expected to shift east of the forecast area by
midnight.
In addition to the main threat area in southeast Oklahoma and
western Arkansas, ongoing storms across far northeast Oklahoma and
into far northwest Arkansas may produce marginally severe hail
through early afternoon.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...
Very High Fire Weather Potential...High Wind Potential.
THURSDAY...No Hazards.
FRIDAY AND SATURDAY...Thunderstorm Potential...
Very High Fire Weather Potential.
SUNDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Tuesday and Wednesday may both feature organized severe weather
across eastern Oklahoma and northwest Arkansas. Tuesday's threat
is highly conditional, with the main question being how many
storms develop either ahead of a dryline expected to be near the
Interstate 35 corridor during the afternoon or across southeast
Oklahoma and into northwest Arkansas. An unstable airmass and
sufficient wind shear will be in place across the area, and any
storms that are able to develop with have a good chance to
strengthen to severe levels. Large hail, damaging winds and
tornadoes will all be possible tomorrow, but again, the overall
threat will be contingent on thunderstorms developing at all.
A cold front will sweep across the region Wednesday, with
additional strong to severe thunderstorms likely to develop along
it and sweep through the area. Strong winds and drier conditions
west of the cold front will increase fire weather concerns
Wednesday afternoon.
The potential for showers and storms will return over the
weekend as a frontal boundary moves into the region.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Apr 11, 11:40 AM CST, 4 hours before
Special Weather Statement
National Weather Service Tulsa OK
1240 PM CDT Mon Apr 11 2022
OKZ057-111815-
Craig OK-
1240 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of central Craig County
through 115 PM CDT...
At 1240 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of White Oak, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Vinita... Welch...
Bluejacket... Pyramid Corners...
This includes Interstate 44 between mile markers 289 and 293.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3695 9501 3694 9500 3668 9500 3661 9541
3671 9542 3696 9501
TIME...MOT...LOC 1740Z 242DEG 31KT 3668 9532
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, Apr 11, 12:11 PM CST, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
111 PM CDT Mon Apr 11 2022
OKZ058-111845-
Ottawa OK-
111 PM CDT Mon Apr 11 2022
...A strong thunderstorm will impact portions of central Ottawa
County through 145 PM CDT...
At 111 PM CDT, Doppler radar indicated a strong thunderstorm near
Narcissa, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Miami... Baxter Springs...
Commerce... Quapaw...
Wyandotte... Narcissa...
Ottawa... Peoria...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 300 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3681 9462 3673 9500 3687 9500 3700 9476
3700 9462
TIME...MOT...LOC 1811Z 244DEG 40KT 3680 9496
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHLocal storm report, Apr 11, 3:33 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT MON APR 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 2 E BRADEN 35.28N 94.47W
04/11/2022 U1.75 INCH LE FLORE OK PUBLIC
REPORT FROM MPING: GOLF BALL (1.75 IN.).
0432 PM HAIL ARKOMA 35.35N 94.44W
04/11/2022 E1.00 INCH LE FLORE OK EMERGENCY MNGR
&&Hail, Sebastian
- When
- April 11, 3:40 PM CST
- Where
- Sebastian County, 0.42 mi ESE of Mill Creek
- Measured
- 2 in hail
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 35.328, -94.423
Hen egg size hail damaged homes, businesses, and vehicles.
Hail, Sebastian
- When
- April 11, 3:42 PM CST
- Where
- Sebastian County, 0.33 mi NE of Ft Smith
- Measured
- 2.5 in hail
- Property damage
- $150,000
- Reported by
- Social Media
- Coordinates
- 35.384, -94.416
Tennis ball size hail damaged homes, businesses, and vehicles.
Hail, Crawford
- When
- April 11, 3:49 PM CST
- Where
- Crawford County, 3.5 mi NW of Van Buren
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.461, -94.399
Hail, Crawford
- When
- April 11, 3:54 PM CST
- Where
- Crawford County, 1 mi W of Furry
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.480, -94.318
Hail, Sebastian
- When
- April 11, 4:09 PM CST
- Where
- Sebastian County, Lavaca
- Measured
- 2.5 in hail
- Property damage
- $125,000
- Reported by
- Broadcast Media
- Coordinates
- 35.330, -94.180
Tennis ball size hail damaged homes, businesses, and vehicles.
Tornado, Sebastian
- When
- April 11, 4:12 PM CST to 4:13 PM CST
- Where
- Sebastian County, 1.89 mi SSE of Bloomer to 2.82 mi SE of Bloomer
- Rating
- EF1
- Path length
- 1 mi
- Path width
- 140 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.276, -94.134
This tornado uprooted trees and snapped large tree limbs in a heavily wooded area of Fort Chaffee. Based on this damage, maximum estimated wind in the tornado was 90 to 95 mph. The tornado was observed by a number of storm chasers and storm spotters.
Hail, Franklin
- When
- April 11, 4:16 PM CST
- Where
- Franklin County, 0.48 mi WSW of Charleston
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- Law Enforcement
- Coordinates
- 35.299, -94.038
Golf ball size hail damaged homes, businesses, and vehicles.
Hail, Franklin
- When
- April 11, 4:21 PM CST
- Where
- Franklin County, 2.82 mi W of Charleston
- Measured
- 2.25 in hail
- Property damage
- $100,000
- Reported by
- Public
- Coordinates
- 35.300, -94.080
Hail larger than hen egg size damaged homes, businesses, and vehicles.
Hail, Sebastian
- When
- April 11, 4:22 PM CST
- Where
- Sebastian County, 0.84 mi ESE of Bloomer
- Measured
- 2 in hail
- Property damage
- $75,000
- Reported by
- Storm Chaser
- Coordinates
- 35.293, -94.138
Hen egg size hail damaged homes, businesses, and vehicles.
Tornado, Franklin
- When
- April 11, 4:23 PM CST to 4:32 PM CST
- Where
- Franklin County, 1.45 mi SSW of Charleston to 1.66 mi E of Charleston
- Rating
- EF1
- Path length
- 2.4 mi
- Path width
- 200 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.280, -94.038
This tornado damaged a home, damaged several outbuildings, and uprooted or snapped trees. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Hail, Franklin
- When
- April 11, 4:28 PM CST
- Where
- Franklin County, 1.71 mi ENE of Branch
- Measured
- 1.75 in hail
- Property damage
- $75,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.306, -93.921
Golf ball size hail damaged homes and vehicles.
Hail, Franklin
- When
- April 11, 4:28 PM CST
- Where
- Franklin County, 0.32 mi N of Branch
- Measured
- 2.75 in hail
- Property damage
- $125,000
- Reported by
- Social Media
- Coordinates
- 35.305, -93.950
Baseball size hail damaged homes, businesses, and vehicles.
Hail, Franklin
- When
- April 11, 4:30 PM CST
- Where
- Franklin County, Charleston
- Measured
- 3 in hail
- Property damage
- $150,000
- Reported by
- Social Media
- Coordinates
- 35.300, -94.030
Hail larger than baseball size damaged homes, businesses, and vehicles.
Hail, Franklin
- When
- April 11, 4:44 PM CST
- Where
- Franklin County, 3 mi SSE of Meg
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 35.360, -93.860
Hail, Sebastian
- When
- April 11, 4:48 PM CST
- Where
- Sebastian County, 1.38 mi N of Beverly
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.400, -94.100
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire and High Wind in New Mexico, April 11 to 30, 20222 deaths · 1 injured · $17 million · 70 kt wind · 27 events
- Tornadoes and Flash Flooding in Arkansas, April 11 to 13, 2022$234,000 · EF1 · 88 events
- Dust Storm and High Wind in California, April 11, 2022$325,000 · 74 kt wind · 3 events
- High Wind in Nevada, April 11, 202270 kt wind · 44 events
- High Wind and Strong Wind in Montana, April 11 to 12, 2022$62,000 · 52 kt wind · 4 events
- Dust Storm and High Wind in Nevada, April 11, 2022$26,000 · 68 kt wind · 7 events
- Winter Storm in Montana, April 11 to 13, 202221 events
- High Wind in Colorado, April 11 to 12, 202278 kt wind · 18 events
- High Wind and Winter Weather in California, April 11 to 12, 202296 kt wind · 16 events
- Blizzard in North Dakota, April 11 to 14, 202214 events
- Heavy Snow and High Wind in Montana, April 11 to 13, 202250 kt wind · 12 events
- Winter Storm and Heavy Snow in Colorado, April 11 to 13, 202212 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1019395, 1019393, 1019394, 1019396, 1016873, 1017826, 1019403, 1019406, 1019405, 1017827, 1019407, 1019423, 1019422, 1019414, 1019411.